Jump to content

Went Back To The Dr. Today


Recommended Posts

I had to go back to the dr today bc ever since I started the Metformin i've felt CRAZY!!! LOTS of adrenaline surges, weakness, etc.. basically all the symptoms i've been having, just MORE SEVERE!! so he told me to stop the Metformin and start Avandia. Avandia is slow acting so he said it could take 6-8 weeks for my insulin levels to get regulated!!!!!! WOW That's a long time. but the Metformin was DEFINATELY NOT WORKING!!! I got my results and at 30 minutes insulin was 28.6/ 1 hour it was 70.6!!!!!!!! 2 hour it was 39.5 and finally at 4 hours it was back down to 5.1... my doc thought maybe since the metformin is supposed to work fast that it just overloaded me since my nervous system is so sensitive.. man i'm bummed about this. I was hoping for a quick fix!!! Oh well we'll see what happens. I just feel so crappy and want to feel better (like everyone else on here!!) What were other's insulin levels? My doc said my levels were extremely high.

Link to comment
Share on other sites

Guest Sandy Sims

So sorry you're having to try another drug--perhaps the starting dose was too high? For sure I hope this one works well for you!!! :)

Since you asked.

Norms for insulin on my labs ran from 1.9 to 23

My insulin level started at 15.64 fasting with a fasting glucose of 97 (normal scale fasting glucose for this lab stopped exactly AT 97-- normals scale for insulin ran 1.9-23 normal--so no red flag with those, right? B)

But what follows shows why I say ~~

FASTING NUMBERS MAY MEAN NOTHING! GLUCOSE NUMBERS ALONE MAY MEAN NOTHING!

Then my glucose went to

159 at the 1/2 hour draw,

137 at one hour,

107 at two hours--none of that being remarkable--the 159 is at best a tiny bit high.

HOWEVER--and best you sit for this.

Insulin readings ran

15.64 fasting --this is normal --and exactly mid range normal even? (1.9-23 normal)

107.68 at 30 minutes!

121.35 at one hour! (almost 10 times normals shown!!)

73.92 at two hours!

Pretty wicked, eh?

Thing is this test should've been run longer--as insulin dropped-- later my blood sugar at home rebounded and hit 191.

My glucose levels I now know are all over the map due to insulin overdrive and adrenal surges,but highs to lows move quickly and in unpredicable ways. These blood glucose drops and peaks wrecked my BP and pulse rate HUGE!

Fixing this--for me has fixed the other for the most part. Sometimes my glucose spike can be as long as 3 hours after a meal--or as quick as 30 minutes--lows can hit as fast as 31/2 hours after a meal--seeing the drop high to low coming on VERY fast--or lows can hold off for 4 or 5 hours if I'm in bed sleeping. (excercise/stress brings on lows MUCH faster)

So now you know what I found and why I say what I do. :)

Hope it helps!

XOXOXO

Sandy

Link to comment
Share on other sites

I think Sandy's right....your dose was probably too high to start with. Us dysautonomiacs (is that a word?) have to start with the lowest doses of anything and titrate to therapeutic dosages.

I have my fingers and toes crossed that Avandia works for you. Hang in there.

Julie

Link to comment
Share on other sites

Guest Sandy Sims

This is a bit off the subject--but maybe not.

My troubles all started when I crashed under anesthesia--for the SECOND time.

It seems that many of us have "drug issues."

This is why I ALWAYS start on the lowest dose of ANYTHING!

But I "may" have found some help on this problem.

A local friend who has POTS has had drug genetics testing done and was missing a gene needed to metabolize 75% of all drugs!!

I am now awaiting my results from this testing. Covered by insurance.

What I found out is that some 40% of the caucasian population is either missing or defecient in a gene called CPY2D6. 75% of ALL drugs are metabolized thru this pathway! The FDA is now requiring this genetic testing for wafarin and other more dangerous drugs b4 administration.

This is new science--there is a university lab in Kentucky that does this testing from a blood draw or salava swab.

Anyway, my blood was sent in late last week so I'll see if--maybe--this will fit me. If so I'll get a list of drugs I can not take--and/or reduced doses that fit my body.

This info may well save my life--or at least stop me from re-living the last 2 years. At worst it will rule out a possible problem.

Hope this info helps someone.

XOXOXOX

Sandy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...